Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 5, 2011, 7:15 PM MDT for Doña Ana County, Otero County, New Mexico; El Paso County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 5, 2011, 8:15 PM MDT
- In force
- 60 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4464 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS54 KEPZ 060115
SVREPZ
NMC013-035-TXC141-060215-
/O.NEW.KEPZ.SV.W.0020.110606T0115Z-110606T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
715 PM MDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
SOUTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHERN EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 815 PM MDT
* AT 705 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF
MCGREGOR RANGE BASE...AND WAS NEARLY STATIONARY. DIME SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
EAST EL PASO...
NORTHEAST EL PASO...
OROGRANDE...
CHAPARRAL...
MONTANA VISTA...
FORT BLISS...
HUECO TANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY TO PRODUCE SUDDEN DAMAGING WIND GUSTS OVER A
HIGHLY LOCALIZED AREA...WITH MANY AREAS RECEIVING LITTLE OR NO
RAINFALL. AREAS OF DENSE BLOWING DUST ARE ALSO LIKELY...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
MOTORISTS ON LOOP 375 NORTHEAST OF EL PASO SHOULD BE ESPECIALLY
CAUTIOUS AS BLOWING DUST IS LIKELY.
&&
LAT...LON 3200 10600 3199 10601 3177 10600 3176 10633
3182 10647 3199 10647 3246 10634 3241 10599
TIME...MOT...LOC 0113Z 240DEG 7KT 3195 10621
$$
HARDIMAN2 follow-up statements
048
WWUS54 KEPZ 060150
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
750 PM MDT SUN JUN 5 2011
NMC013-035-TXC141-060215-
/O.CON.KEPZ.SV.W.0020.000000T0000Z-110606T0215Z/
EL PASO TX-DONA ANA NM-OTERO NM-
750 PM MDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OTERO...EAST CENTRAL DONA ANA AND NORTHERN EL PASO COUNTIES UNTIL 815
PM MDT...
AT 739 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF
MCGREGOR RANGE BASE...AND WAS NEARLY STATIONARY. DIME SIZE HAIL MAY
ALSO ACCOMPANY THIS STORM DAMAGING WINDS.
OTHER STRONG TO SEVERE STORMS WERE LINED UP CLOSE TO US-54 FROM NEAR
OROGRANDE TO THE TEXAS AND NEW MEXICO STATE LINE.
WHILE THE MAIN STORM IS LOCATED OVER MILITARY RESERVATION LAND... IT
IS LIKELY TO PRODUCE DAMAGING OUTFLOW WINDS THAT WILL AFFECT
PORTIONS OF THE EL PASO METRO AREA. DENSE AREAS OF BLOWING DUST ARE
ALSO LIKELY... ESPECIALLY ON OUTER REACHES OF THE LOOP 375 AND SPUR
601 HIGHWAYS.
LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE...
EAST EL PASO...
NORTHEAST EL PASO...
OROGRANDE...
CHAPARRAL...
MONTANA VISTA...
FORT BLISS...
HUECO TANKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY TO PRODUCE SUDDEN DAMAGING WIND GUSTS OVER A
HIGHLY LOCALIZED AREA...WITH LITTLE OR NO RAINFALL REACHING THE
GROUND. AREAS OF BLOWING DUST ARE ALSO LIKELY.
&&
LAT...LON 3200 10600 3199 10601 3177 10600 3176 10633
3182 10647 3199 10647 3246 10634 3241 10599
TIME...MOT...LOC 0147Z 273DEG 3KT 3195 10623
$$
HARDIMAN989
WWUS54 KEPZ 060214
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
814 PM MDT SUN JUN 5 2011
NMC013-035-TXC141-060224-
/O.EXP.KEPZ.SV.W.0020.000000T0000Z-110606T0215Z/
EL PASO TX-DONA ANA NM-OTERO NM-
814 PM MDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OTERO...EAST
CENTRAL DONA ANA AND NORTHERN EL PASO COUNTIES WILL EXPIRE AT 815 PM
MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER GUSTY OUTFLOW WINDS OF 40 TO 50 MPH ARE STILL
POSSIBLE WITH THIS THUNDERSTORM. THESE WINDS MAY PRODUCE AREAS OF
BLOWING DUST ALONG PORTIONS OF US-54 AND LOOP 375.
LAT...LON 3200 10600 3199 10601 3177 10600 3176 10633
3182 10647 3199 10647 3246 10634 3241 10599
TIME...MOT...LOC 0214Z 273DEG 3KT 3195 10620
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:27 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 5, 2:27 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 227 PM MDT SUN JUN 5 2011 .SYNOPSIS... THE AREA OF EXPECTED THUNDERSTORMS THIS AFTERNOON AND EVENING HAS SPREAD FURTHER WEST THAN YESTERDAY...WITH THE MAIN ACTIVITY EXPECTED ALONG AND WEST OF THE RIO GRANDE AND IN THE SACRAMENTO MOUNTAINS. MONDAY SHOULD BE A REPEAT...THOUGH PROBABLY A LITTLE FURTHER EAST. ON TUESDAY DRY SOUTHWEST FLOW WILL CONFINE THE CHANCE FOR THUNDERSTORMS TO THE SACRAMENTO MOUNTAINS...WITH THE ENTIRE FORECAST AREA BECOMING DRY FROM WEDNESDAY THROUGH NEXT WEEKEND. AFTERNOON TEMPERATURES WILL PEAK AT AROUND 100 IN THE LOWLANDS MOST OF THE COMING WORK WEEK. && .DISCUSSION... AN UPPER HIGH HAS EXPANDED WESTWARD WITH THE WESTERN PORTION HOVERING OVER THE EASTERN 2/3 OF THE CWA. WARMER TEMPS ALOFT HAVE REDUCED THE COVERAGE AND INTENSITY OF THE CONVECTION OVER THE SACS FROM YESTERDAY. MEANWHILE STRONG EAST PUSH/OUTFLOW LAST EVENING HAS INCREASED DEWPOINTS INTO THE 40S BACK TO THE AZ BORDER... THOUGH SOME OF THAT LOW LEVEL MOISTURE IS STARTING TO MIX OUT. ADDITIONAL MOISTURE AND LESS CAPPING HAS RESULTED IN A DECENT AMOUNT OF CONVECTION OVER THE GILA REGION...WITH LOWER ELEVATIONS MAINLY WEST OF THE RIO GRANDE POSSIBLY GETTING A FEW STORMS TOWARDS EVENING. EVEN SO...MOISTURE LEVELS ARE MARGINAL SO SIGNIFICANT RAIN IS UNLIKELY WHILE EVAPORATIVE COOLING SHOULD RESULT IN PLENTY OF DOWNBURSTS AND DUST. THUS FIRE WX CONCERNS ARE VERY HIGH. MONDAY DOES NOT LOOK MUCH DIFFERENT...EXCEPT THE PACIFIC TROUGH LIFTING NORTHEASTWARD ACROSS NV WILL BEGIN TO PUSH OUR OVERHEAD RIDGE EAST WITH INCREASING DRY SOUTHWEST FLOW SPREADING IN FROM AZ. AREA OF CONVECTION SHOULD SHIFT A LITTLE EAST. THE REAL CHANGE IS ON TUESDAY WHEN A LONG WAVE TROUGH BEGINS TO ESTABLISH ITSELF OVER THE WESTERN U.S. AND BRING A PROLONGED PERIOD OF DRY SOUTHWEST FLOW. THIS COULD LAST THROUGH NEXT WEEKEND...SO FROM TUESDAY ON IT SHOULD BY HOT AND DRY WITH BREEZY AFTERNOONS. && .AVIATION...VALID 06/00Z-07/00Z. VFR THROUGH THE PERIOD EXCEPT NEAR THUNDERSTORMS. 18Z-06Z: ALL AREAS FEW-SCT080 SCT150-250 EXCEPT MVFR-IFR IN TSTM. LEAST AMT OF CONVECTIVE ACTIVITY S OTERO AND EL PASO AND HUDSPETH COUNTIES. TSTMS MAY CONTAIN HAIL AND WIND GUSTS TO 60 MPH WITH LCL BLDU SUNDAY. AFT 06Z FEW TO SCT 100 AND 150-250. MTN TOP WINDS SW 10 KTS. MEAN WIND STORM VECTOR 290/10-20 KTS. && .FIRE WEATHER... CONTINUED THREAT OF DRY LIGHTNING AND VERY STRONG THUNDERSTORM OUTFLOW WINDS TODAY AND MONDAY ESPECIALLY MOUNTAINS AND AREAS WEST OF THE RIO GRANDE. ANOTHER COUPLE OF DAYS OF THUNDERSTORMS IN THE AFTERNOON AND EVENING. YESTERDAYS STRONG EASTERLY OUTFLOW WINDS SPREAD HIGHER MOISTURE LEVELS TO MUCH OF THE AREA WEST OF THE RIO GRANDE TO THE ARIZONA BORDER. EVEN THOUGH MOISTURE LEVELS ARE UP SOMEWHAT...THE LOW LEVEL ENVIRONMENT REMAINS DRY ENOUGH FOR ISOLATED TO WIDELY SCATTERED HIGH BASED THUNDERSTORMS WHICH CONTINUE THE THREAT OF DRY LIGHTNING AND STRONG GUSTY OUTFLOW WINDS. THE FOCUS AREA TODAY WILL BE WEST OF AN EL PASO MAYHILL LINE. SOUTHWEST FLOW AT THE SURFACE AND ALOFT WILL START TO DRY US OUT GRADUALLY ON TUESDAY THEREAFTER THIS WEEK DAMPENING CONVECTION AS A STRONG TROUGH OF LOW PRESSURE STARTS TO MOVE INTO THE CENTRAL ROCKIES BEING PARTIALLY BLOCKED BY HIGH PRESS OVER TEXAS. THIS WILL RESULT IN VERY WARM AND MOSTLY DRY DAYS ALONG WITH BREEZY AFTERNOON WESTERLY WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 98 74 100 74 / 10 10 10 0 0 SIERRA BLANCA TX 65 94 66 96 71 / 10 10 0 0 0 LAS CRUCES 67 97 68 99 67 / 10 10 10 0 0 ALAMOGORDO 65 93 65 98 68 / 10 10 10 0 0 CLOUDCROFT 51 76 51 78 49 / 10 20 10 10 0 TRUTH OR CONSEQUENCES 63 96 65 96 65 / 20 20 20 0 0 SILVER CITY 60 85 58 86 58 / 30 20 20 0 0 DEMING 64 96 66 98 64 / 20 20 10 0 0 LORDSBURG 64 97 66 98 62 / 20 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/20 FAUSETT/NOVLAN
Hazardous weather outlook, Jun 5, 11:14 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1114 AM MDT SUN JUN 5 2011 NMZ022>025-030>032-TXZ055-056-061715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1114 AM MDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AGAIN TODAY...BUT FAVOR THE AREA ALONG AND WEST OF THE RIO GRANDE AS WELL AS OVER THE SACRAMENTO MOUNTAINS. THE PRIMARY THREAT WILL BE DOWNBURST WINDS GUSTING TO 50 TO 60 MPH...ESPECIALLY IN THE DESERT LOWLANDS. SMALL HAIL MAY ALSO FALL IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...MAINLY WEST OF THE RIO GRANDE AND OVER THE SACRAMENTO MOUNTAINS. TUESDAY A DRYING TREND WILL BEGIN FROM THE WEST WITH A SLIGHT CHANCE OF THUNDERSTORMS MAINLY SACRAMENTO MOUNTAINS...AND DRY ALL SECTIONS THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THIS OFFICE. FAUSETT
In the hours before
Special weather statement, Jun 5, 4:15 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 415 PM MDT SUN JUN 5 2011 NMZ022-023-052300- SIERRA COUNTY LAKES REGION NM-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 415 PM MDT SUN JUN 5 2011 ...STRONG THUNDERSTORMS THREATENING FAR NORTHWESTERN SIERRA COUNTY THROUGH 500 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WINSTON...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... WINSTON... MONTICELLO... POVERTY CREEK... CHLORIDE... PLACITAS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HARDIMAN
Special weather statement, Jun 5, 6:29 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 629 PM MDT SUN JUN 5 2011 NMZ022-023-060115- SIERRA COUNTY LAKES REGION NM-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 629 PM MDT SUN JUN 5 2011 ...STRONG THUNDERSTORMS THREATENING CENTRAL SIERRA COUNTY AND LAKES REGION THROUGH 715 PM MDT... AT 625 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CUCHILLO...MOVING NORTHEAST AT 15 MPH. ANOTHER STORM WAS LOCATED BETWEEN ENGLE AND ELEPHANT BUTTE LAKE. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND PEA-SIZED HAIL. STRONG OUTFLOW WINDS FROM BOTH OF THESE STORMS MAY AFFECT ELEPHANT BUTTE LAKE THROUGH 8 PM. ROUGH WATER CONDITIONS AND ERRATIC WINDS MAY OCCUR. ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY...AND STORM MAY AFFECT OTHER PARTS OF SIERRA COUNTY LATER THIS AFTERNOON. LOCATIONS IMPACTED INCLUDE... TRUTH OR CONSEQUENCES... MONTICELLO... CUTTER... LAS PALOMAS... ENGLE... PLACITAS... WILLIAMSBURG... ELEPHANT BUTTE... CUCHILLO... ALAMOSA CANYON... HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:12 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Sierra | 9 hr |
| Jun 5, 10:12 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 25 hr |
| Jun 6, 7:17 AM MDT | Red Flag Warning | EPZ | Catron, Grant, Sierra | 13 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.